How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Julia Kizhner Your Own Question
Julia Kizhner
Julia Kizhner, Physician Assistant
Category: Health
Satisfied Customers: 1126
Experience:  7 years experience working in Primary Care as well as Gastroenterology, Sleep Medicine & Weight Loss
23717712
Type Your Health Question Here...
Julia Kizhner is online now
A new question is answered every 9 seconds

My stomach makes strange and quite loud noises. Its become

Resolved Question:

My stomach makes strange and quite loud noises. It's become more obvious in the past 6 months I'd say. I'd often be at friends just sitting around the table or watching TV and my stomach would make these weird bubbly (and other types of) noises, this is very embarassing. This happens pretty much at any time (after a meal or not)

I eat a lot of yogurt, both because I love it and because I've been told it helps the flora. I'm not sure if this is a matter of having too much gaz inside my stomach or whether it could be something more serious. I definitely want to have this at least improved if not completely fixed. I understand that "some" sounds coming from the stomach are normal, but this is definitely more than that.

I've been trying to identify specific things that I eat that would trigger this, but I haven't changed my alimentation and this is getting worst it seems like.

Is there anything I could try, any medication such as Gaz-X or anything else to help with this problem?

Thanks
Submitted: 6 years ago.
Category: Health
Expert:  Julia Kizhner replied 6 years ago.

Hello and thank you for your question.

 

It definitely sounds like you have some excessive gas causing you to have these noises. It is extremely unlikely that anything more serious other than excessive gas is going on unless you have other symptoms such as weight loss, bloody stools, abdominal pain.

 

Not all yogurts are good for flora, only Activia yogurt has known probiotic properties. You might want to cut down on the amount of yogurt you eat and also try to cut down on dairy products (if you are consuming any). Sometimes lactose intolerance can present itself with excessive gas and bloating.

 

Gas-X may help improve gas. Also you might want to take Metamucil supplement which can bind your stool and decrease amount of gas.

 

I hope you find this information helpful. Please feel free to follow-up with any other questions you might have.

If you are satisfied with the answer, please click the green 'Accept' button. Otherwise your deposit stays with JustAnswer and I do not get credit for my work.

 

Best wishes,

Julia

Expert:  Julia Kizhner replied 6 years ago.

Do you have any other questions I can answer for you? Anything I can clarify?

 

Julia

Customer: replied 6 years ago.

Thank you Julia. I can definitely try metamucil. This is something I'd take daily as a fiber supplement, correct? Regarding Gas-X, would you suggest I use it as well along with Metamucil? Would you have any other comments on the use of these products, such as any side effects? Would I end up going to the bathroom more often with those products? I wouldn't want to end up going to the bathroom 5 times a day or anything.

 

Regarding lactose intolerance, I highly doubt it's the case. I love cereals and I've always drunk a lot of milk. With that being said, is there a way to know for sure? It seems like I should not just stop drinking milk, should I? I'd have to replace it with something else to put in cereals I'm assuming?

 

If metamucil and gas-x take care of my problem that'd be really great. If not, what would be my next move in your professional opinion?

 

Thank you

Expert:  Julia Kizhner replied 6 years ago.

I would recommend trying Gas-X first and if that doesn't work, I would try Metamucil. I have never seen side effects from Gas-X. Metamucil can sometimes make you feel bloated but that is rare. Metamucil is not a laxative and should not cause you to go to the bathroom more often. It binds stool together and allows for more formed, soft stools.

 

You can develop lactose intolerance at any age and out of complete blue. The best way to diagnose lactose intolerance is based on your symptoms which include gas, abdominal bloating, and/or diarrhea. There is a breath test which can be done to diagnose it but it would be much simpler if you eliminated dairy for 5-7 days to see if gas improves. You can substitute regular milk with Lactose free milk, avoid ice cream, sour cream, and cheeses. You would just experiment with this for a week or so to see if your gas improves.

 

If Gas-X, Metamucil, or eliminating dairy does not work, I would suggest you speak to a gastroenterologist for a possibility of having Irritable Bowel Syndrome (IBS). IBS can cause similar symptoms but it is a diagnosis of exclusion (which means that when other conditions, such as lactose intolerance, are ruled out, IBS can be diagnosed). There are multiple treatment options for IBS if that happens to be the case.

 

Hope this information helps more. Please feel free to ask any other questions you might have.

If I answered questions, please click Accept button.

 

Julia

Expert:  Julia Kizhner replied 6 years ago.

Do you have any other questions I can answer?

If I answered your question, please click Accept button so that I may get credit for my work.

 

Julia



Edited by Julia Kizhner on 5/22/2010 at 1:11 AM EST
Customer: replied 6 years ago.

This is great information, thank you!

 

One last question before I accept the answer. Would you happen to have any recommendation for a good gastroentrerologist in the Seattle area by any chance?

 

Thank you

Expert:  Julia Kizhner replied 6 years ago.

Unfortunately I live in Chicago so I dont know of any gastroenterologists in your area. You might want to go to one which is hospital-affiliated (I think you guys have a couple of large hospital centers with very good reputation). Sorry I cannot be of help on this question.

 

Seattle is my favorite city, was there in 2006 and fell in love with it :)

 

Julia

Customer: replied 6 years ago.

:) It is a nice city.

 

Oh one very last question. You mentioned that you'd try gas-x before metamucil. However it seems like gas-x is to be used before meals only. In my case, the problem isn't only after a meal though. Any reason why you suggested gas-x first?

 

Thank you

Expert:  Julia Kizhner replied 6 years ago.

No, there wasn't any specific reason for trying Gas-X before Metamucil. You can go with Metamucil first. Actually, gas-x is taken after meals and at bedtime as needed. You digest food for several hours after you consume it which is why you are making noises at different times of the day and not just after you eat.

 

If you are more comfortable with trying Metamucil first, please do that but my suggestion for you would be to try avoiding dairy products first, before you even try either one of these 2 medications.

 

Julia

Julia Kizhner and other Health Specialists are ready to help you
Customer: replied 6 years ago.

Thanks a lot Julia, this is very helpful information.

 

Have a good day.

Expert:  Julia Kizhner replied 6 years ago.
You are very welcome. Good luck!

Related Health Questions